Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Uniform algebras generated by holomorphic and pluriharmonic functions


Author: Alexander J. Izzo
Journal: Trans. Amer. Math. Soc. 339 (1993), 835-847
MSC: Primary 46J15; Secondary 32E25, 46E15
DOI: https://doi.org/10.1090/S0002-9947-1993-1139494-6
MathSciNet review: 1139494
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if $ {f_1}, \ldots ,{f_n}$ are pluriharmonic on $ {B_n}$ (the open unit ball in $ {\mathbb{C}^n})$ and $ {C^1}$ on $ {\bar B_n}$, and the $ n \times n$ matrix $ (\partial {f_j}/\partial {\bar z_k})$ is invertible at every point of $ {B_n}$, then the norm-closed algebra generated by the ball algebra $ A({\bar B_n})$ and $ {f_1}, \ldots ,{f_n}$ is equal to $ C({\bar B_n})$. Extensions of this result to more general strictly pseudoconvex domains are also presented.


References [Enhancements On Off] (What's this?)

  • [A-S] S. Axler and A. Shields, Algebras generated by analytic and harmonic functions, Indiana Univ. Math. J. 36 (1987), 631-638. MR 905614 (88h:46102)
  • [B] A. Browder, Cohomology of maximal ideal spaces, Bull. Amer. Math. Soc. 67 (1961), 515-516. MR 0130580 (24:A440)
  • [Č] E. M. Čirka, Approximation by holomorphic functions on smooth manifolds in $ {\mathbb{C}^n}$, Mat. Sb. 78 (1969), 101-123; English transl., Math. USSR Sb. 7 (1969), 95-114. MR 0239121 (39:480)
  • [G] T. W. Gamelin, Uniform algebras, 2nd ed., Chelsea, New York, 1984.
  • [H] L. Hörmander, An introduction to complex analysis in several variables, 2nd ed., North-Holland, 1979.
  • [I] A. J. Izzo, Uniform algebras generated by holomorphic and harmonic functions of one and several complex variables, Ph.D. Thesis, Univ. of California at Berkeley, 1989.
  • [R-S] R. M. Range and Y. T. Sui, Uniform estimates for the $ \bar \partial $-equation on domains with piecewise smooth strictly pseudoconvex boundaries, Math. Ann. 206 (1973), 325-354. MR 0338450 (49:3214)
  • [R] W. Rudin, Function theory in the unit ball of $ {\mathbb{C}^n}$, Springer-Verlag, New York, 1980. MR 601594 (82i:32002)
  • [S] E. L. Stout, The theory of uniform algebras, Bogden & Quigley, New York, 1971. MR 0423083 (54:11066)
  • [Wei1] B. M. Weinstock, Zero-sets of continuous holomorphic functions on the boundary of a strongly pseudoconvex domain, J. London Math. Soc. 18 (1978), 484-488. MR 518233 (80e:32010)
  • [Wei2] B. M. Weinstock, Uniform approximation on the graph of a smooth map in $ {{\mathbf{C}}^n}$, Canad. J. Math. 17 (1980), 1390-1396. MR 604694 (82e:32027)
  • [Wer] J. Wermer, Polynomially convex disks, Math. Ann. 158 (1965), 6-10. MR 0174968 (30:5158)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46J15, 32E25, 46E15

Retrieve articles in all journals with MSC: 46J15, 32E25, 46E15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1139494-6
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society